West Virginia, 2007Flooding in West Virginia, December 13, 2007
December 13, 2007 · NWS PBZ · 3 events in 3 counties and zones
An area of strong low pressure pushed a cold front across the region with heavy rain. Combined with some snow melt this produced flooding across portions of Northern West Virginia, Garrett county Maryland, and Greene and Fayette counties in Pennsylvania.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of strong low pressure pushed a cold front across the region with heavy rain. Combined with some snow melt this produced flooding across portions of Northern West Virginia, Garrett county Maryland, and Greene and Fayette counties in Pennsylvania.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Dec 13, 2:28 AM EST, 6 hours 10 minutes earlier.
Area forecast discussion, Dec 13, 2:28 AM EST, 6 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
228 AM EST THU DEC 13 2007
.SYNOPSIS...
A STORM SYSTEM WILL BRING ANOTHER ROUND OF PRECIPITATION TO THE
AREA TODAY. ACROSS THE SOUTH RAIN IS EXPECTED...HOWEVER AS YOU
MOVE NORTH AND EAST A MIX OF FREEZING RAIN AND SNOW IS LIKELY. AS
THE MORNING PROGRESSES WARMER AIR WILL NUDGE NORTH AND
EAST...CHANGING ANY MIXTURE TO RAIN IN THE SAME DIRECTION.
A BRIEF BREAK ON FRIDAY BEFORE THE NEXT STORM MOVES IN FOR THE
WEEKEND.
&&
.NEAR TERM /THROUGH TODAY/...
VERY DIFFICULT FORECAST TRYING TO DETERMINE PRECIPITATION TYPE AND
HOW LONG AREAS WILL REMAIN LIQUID OR FROZEN. DIFFERENCES IN
MODELS THIS MORNING WITH THE WARMER GFS PUSHING THE CHANGE OVER
LINE WELL NORTH OF PIT WHILE COLDER NAM KEEPING THE LINE JUST
NORTH OF PIT. HAVE LEANED TO THE COLDER NAM INITIALLY AS CURRENT
SFC TEMPS ARE HOLDING BELOW FREEZING. AS WARMER AIR NUDGES
NORTHWARD THIS MORNING CHANGE OVER LINE WILL DO THE SAME. HAVE CUT
BACK ON EXPIRATION TIME FOR ADVISORY FOR SOUTHERN EDGE AND HAVE
UPDATED GARRETT COUNTY TO ICE STORM WARNING. CURRENT SFC OBS IN
GARRETT SHOW TEMPS STILL IN THE 20S MAINLY OVER EASTERN PORTIONS.
BOTH MODELS SHOWING GOOD SWATH OF HIGHER QPF MOVING THROUGH THE
MORNING AS WELL. LOCATIONS TO THE NORTH MAY NEED TO BE UPGRADED TO
WARNINGS DEPENDING ON WHAT PRECIPITATION AND SFC TEMPS DO. COUNTIES OF
GREATEST CONCERN WOULD BE MY 4 FAR NORTHEAST COUNTIES. GFS SHOWING
ICE STORM...NAM SHOWING HEAVY SNOW. SYSTEM EXITS QUICKLY THIS
AFTERNOON LEAVING BEHIND SOME SCT RAIN OR SNOW SHOWERS. TEMPS
SHOULD BEGIN TO RISE ACROSS THE SOUTH AROUND DAWN...FIGURING OUT
HOW FAST THESE WARMER SFC TEMPS MOVE NORTHWARD IS THE TRICK.
&&
.SHORT TERM /TONIGHT THROUGH SATURDAY/...
COLDER AIR MOVES IN OVERNIGHT WHICH WILL DEVELOP SOME LES. MOST OF
THIS SHOULD REMAIN ACROSS THE NORTH AS WINDS WILL BE MORE WESTERLY
AND ATMOSPHERE DRIES OUT PRETTY QUICKLY. HIGH PRESSURE BUILDS IN
FRIDAY AFTERNOON/NIGHT WHICH WILL BRING QUICK END TO LES. EYES
WILL BE FOCUSED ON NEXT STORM WHICH WILL DEVELOP SOMEWHERE OVER
THE SOUTHERN US AND THEN BEGIN TO MOVE NORTHWARD. STILL MANY
ISSUES TO BE RESOLVED WITH SYSTEM. TIMING...HOW FAR NORTH WARMER
AIR PUSHES AHEAD OF STORM...HOW FAST STORM WILL GO COASTAL.
ANOTHER INTERESTING ITEM IS CURRENT 84HR NAM SHOWS NO STORM AT
ALL. CONSENSUS IS FOR AN EVENT THIS WEEKEND BUT THE PARTICULARS
ARE FAR FROM SET. AREA SHOULD BEGIN TO SEE NORTHERN EDGE OF SNOW
FROM SYSTEM LATE SAT MORNING INTO AFTERNOON. WARMER AIR IS NUDGING
NORTHWARD...BUT CURRENTLY MAINLY A SNOW EVENT.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
HEAVIEST QPF FROM SYSTEM MOVES THROUGH SAT NIGHT BEFORE STORM GOES
COASTAL. THIS IS ALSO THE TIME AT WHICH WARMEST AIR PUSHES
NORTHWARD. COULD SEE A CHANGE OVER TO RAIN IN THE FAR SOUTH...BUT
WITH SO MUCH AIR SURGING NORTHWARD...LOOKS TO BE A HEAVY WET SNOW
SATURDAY NIGHT. BY 12Z SUN...SFC LOW IS OVER NJ AND QUICKLY
HEADING NORTHEASTWARD. WOULD EXPECT TO SEE WRAP AROUND SNOW SHOWERS
CONTINUE THROUGH SUNDAY...WITH MUCH COLDER TEMPS. WAY TO EARLY TO
MAKE ANY GUESSES ON ACCUMULATIONS AS A MORE NORTH AND WEST TRACK
WOULD REALLY CUT INTO SNOWFALL. IN RESPONSE TO MAJOR STORM...LARGE
HIGH PRESSURE WILL MOVE IN MONDAY THROUGH WEDNESDAY WHICH WILL
KEEP AIR COLD BUT SHOULD BE QUIET.
&&
.AVIATION /08Z THURSDAY THROUGH MONDAY/...
AS LOW PRESSURE SYSTEM MOVES BY THE UPPER OHIO VALLEY, THE
ACCOMPANYING MIXED PRECIPITATION WILL SATURATE LOW LEVELS AND CAUSE
IFR CONDITIONS MAINLY BETWEEN 11Z AND 20Z. GEFS AND SREF MODEL RUNS
SHOW PRECIPITATION TYPE WILL BE AN ISSUE WITH BRIEF PERIODS OF
FREEZING RAIN THIS MORNING FOR TAFS NEAR KPIT AND A PROLONGED PERIOD
OF SNOW AND POSSIBLY SLEET FOR KFKL AND KDUJ.
THE NEXT EPISODE OF IFR CONDITIONS WILL BE LATE SATURDAY INTO MONDAY
AS RECENT GFS AND ECMWF MODEL RUNS SHOW ANOTHER LOW PRESSURE SYSTEM
AFFECTING THE UPPER OHIO VALLEY WITH MAINLY SNOW AS IT MOVES
NORTHEASTWARD THROUGH THE VIRGINIAS.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...ICE STORM WARNING UNTIL NOON EST TODAY FOR MDZ001.
OH...NONE.
PA...WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
PAZ008-009-015-016.
FREEZING RAIN ADVISORY UNTIL NOON EST TODAY FOR PAZ030-032.
WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR PAZ007-013-
014-022-023.
FREEZING RAIN ADVISORY UNTIL 9 AM EST THIS MORNING FOR PAZ020-
021.
WV...NONE.
&&Hazardous weather outlook, Dec 13, 3:42 AM EST, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
342 AM EST THU DEC 13 2007
PAZ023-030-032-140845-
INDIANA-WESTMORELAND-FAYETTE-
342 AM EST THU DEC 13 2007
...FREEZING RAIN ADVISORY IN EFFECT UNTIL NOON EST TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FREEZING RAIN ADVISORY.
A STORM SYSTEM WILL BRING RAIN TO THE AREA THIS MORNING. WITH
TEMPERATURES ACROSS THE AREA AT OR BELOW FREEZING...RAIN THAT
FALLS WILL FREEZE AS IT CONTACTS COLDER SURFACES. BE AWARE IF YOU
WILL BE TRAVELING...ICY ROADS ARE LIKELY. ALSO BE CAREFUL ON
OUTDOOR WALKWAYS AS THEY TOO WILL BECOME COVERED WITH A THIN GLAZE
OF ICE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ANOTHER LARGE SYSTEM WILL BRING THE CHANCE FOR ACCUMULATING SNOWS
FOR THE WEEKEND. SNOW FROM THE SYSTEM SHOULD BEGIN TO OVERSPREAD
THE AREA SATURDAY AFTERNOON. SNOW IS EXPECTED TO CONTINUE INTO
SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ007-013-014-022-140845-
MERCER-LAWRENCE-BUTLER-ARMSTRONG-
342 AM EST THU DEC 13 2007
...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
A STORM SYSTEM WILL BRING A WINTRY MIX TO THE AREA TODAY. THE
PRECIPITATION SHOULD BEGIN AS A MIXTURE OF RAIN...FREEZING RAIN AND
SNOW AND THEN CHANGE TO ALL RAIN BY THIS AFTERNOON. NORTHERN
LOCATIONS COULD SEE A LIGHT SNOW ACCUMULATION THIS MORNING. BE
AWARE IF YOU WILL BE TRAVELING...ICY ROADS ARE LIKELY. ALSO BE
CAREFUL ON OUTDOOR WALKWAYS AS THEY TOO WILL BECOME COVERED WITH A
THIN GLAZE OF ICE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ANOTHER LARGE SYSTEM WILL BRING THE CHANCE FOR ACCUMULATING SNOWS
FOR THE WEEKEND. SNOW FROM THE SYSTEM SHOULD BEGIN TO OVERSPREAD
THE AREA SATURDAY AFTERNOON. SNOW IS EXPECTED TO CONTINUE INTO
SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ001-140845-
GARRETT-
342 AM EST THU DEC 13 2007
...ICE STORM WARNING IN EFFECT UNTIL NOON EST TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
ICE STORM WARNING.
A STORM SYSTEM WILL SPREAD RAIN ACROSS THE AREA THIS MORNING.
TEMPERATURES IN EASTERN PORTIONS OF THE COUNTY WILL REMAIN AT OR
BELOW FREEZING THIS MORNING. RAIN THAT FALLS WILL FREEZE AS IT
CONTACTS COLDER SURFACES. BE AWARE IF YOU WILL BE TRAVELING...ICY
ROADS ARE LIKELY. ALSO BE CAREFUL ON OUTDOOR WALKWAYS AS THEY TOO
WILL BECOME COVERED WITH A GLAZE OF ICE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ANOTHER LARGE SYSTEM WILL BRING THE CHANCE FOR ACCUMULATING SNOWS
FOR THE WEEKEND. SNOW FROM THE SYSTEM SHOULD BEGIN TO OVERSPREAD
THE AREA SATURDAY MORNING. SNOW IS EXPECTED TO CONTINUE INTO
SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ020-021-140845-
BEAVER-ALLEGHENY-
342 AM EST THU DEC 13 2007
...FREEZING RAIN ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FREEZING RAIN ADVISORY.
A STORM SYSTEM WILL BRING RAIN TO THE AREA THIS MORNING. WITH
TEMPERATURES ACROSS THE AREA AT OR BELOW FREEZING...RAIN THAT
FALLS WILL FREEZE AS IT CONTACTS COLDER SURFACES. TEMPERATURES
WILL RISE ABOVE 32 DEGREES AROUND 9 AM. BE AWARE IF YOU WILL BE
TRAVELING...ICY ROADS ARE LIKELY. ALSO BE CAREFUL ON OUTDOOR
WALKWAYS AS THEY TOO WILL BECOME COVERED WITH A THIN GLAZE OF ICE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ANOTHER LARGE SYSTEM WILL BRING THE CHANCE FOR ACCUMULATING SNOWS
FOR THE WEEKEND. SNOW FROM THE SYSTEM SHOULD BEGIN TO OVERSPREAD
THE AREA SATURDAY AFTERNOON. SNOW IS EXPECTED TO CONTINUE INTO
SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ008-009-015-016-140845-
VENANGO-FOREST-CLARION-JEFFERSON PA-
342 AM EST THU DEC 13 2007
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
A STORM SYSTEM WILL BRING A WINTRY MIX OF SNOW AND FREEZING RAIN TO
THE AREA TODAY. SNOW ACCUMULATIONS OF 1 TO 4 INCHES ARE POSSIBLE
TODAY WITH THE HIGHER AMOUNTS IN LOCATIONS THAT REMAIN MOSTLY
SNOW. BE AWARE IF YOU WILL BE TRAVELING...ICY AND SNOW COVERED
ROADS ARE LIKELY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ANOTHER LARGE SYSTEM WILL BRING THE CHANCE FOR ACCUMULATING SNOWS
FOR THE WEEKEND. SNOW FROM THE SYSTEM SHOULD BEGIN TO OVERSPREAD
THE AREA SATURDAY AFTERNOON. SNOW IS EXPECTED TO CONTINUE INTO
SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
OHZ039>041-048>050-057>059-068-069-PAZ029-031-WVZ001>004-012-021>023-
041-140845-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-WASHINGTON-GREENE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
342 AM EST THU DEC 13 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ANOTHER LARGE SYSTEM WILL BRING THE CHANCE FOR ACCUMULATING SNOWS
FOR THE WEEKEND. SNOW FROM THE SYSTEM SHOULD BEGIN TO OVERSPREAD
THE AREA SATURDAY AFTERNOON. SNOW IS EXPECTED TO CONTINUE INTO
SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Flood, Marion
- When
- December 13, 8:38 AM EST to 7:45 PM EST
- Where
- Marion County, 0.69 mi S of Farmington to 2 mi S of Mannington
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 39.510, -80.250
Emergency management reported streams out of their banks closing numerous roads from Fairmont to Mannington and Farmington.
Flood, Monongalia
- When
- December 13, 8:38 AM EST to 8:00 PM EST
- Where
- Monongalia County, 0.53 mi W of Granville to 1 mi W of Morgantown
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 39.650, -79.990
Emergency management reported Granville run is out of its banks with reports of streets flooded from Granville to Morgantown.
Flood, Preston
- When
- December 13, 12:01 PM EST to 4:30 PM EST
- Where
- Preston County, 0.69 mi S of Stevensburg to 0.5 mi W of Stevensburg
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 39.290, -79.800
Emergency management reported Flatrock Road is closed due to flooding from streams with other roads having standing water.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Texas, December 13, 200720 injured · $100,000 · 1 event
- Ice Storm and Winter Storm in Pennsylvania, December 13, 20071 death · 1 injured · 8 events
- Heavy Snow in New York, December 13, 20071 death · 12 events
- Flash Flooding and Flooding in West Virginia, December 13 to 14, 2007$370,000 · 8 events
- Winter Weather in Vermont, December 13, 2007$56,000 · 16 events
- Winter Storm in Pennsylvania, December 13, 20073 injured · 12 events
- Heavy Snow in New York, December 13, 2007$40,000 · 4 events
- Winter Weather in New York, December 13, 2007$23,000 · 9 events
- Heavy Snow and Winter Weather in New York, December 13, 200726 events
- Heavy Snow in Massachusetts, December 13, 200717 events
- Ice Storm and Winter Storm in New Jersey, December 13, 20071 injured · 7 events
- Flooding in Kentucky, December 13 to 14, 200712 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 64863, 64864, 64865.